Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 38, NWS Lincoln, IL

May 15, 2020Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at May 15, 2020, 5:00 PM CDT for Fulton County, Knox County, Illinois. It took effect at May 16, 2020, 1:00 AM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2020, 5:00 PM CDT (22:00 UTC)
In effect from
May 16, 2020, 1:00 AM CDT
Expired
May 16, 2020, 3:49 AM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 14.31 ft at May 15, 2020, 9:00 PM CDT.

actionminormoderate510152005/1505/1605/17
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

379 
WGUS43 KILX 152200
FLWILX

Flood Warning
National Weather Service Lincoln IL
500 PM CDT Fri May 15 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-095-161200-
/O.NEW.KILX.FL.W.0038.200516T0600Z-200516T1200Z/
/LNMI2.1.ER.200516T0600Z.200516T0600Z.200516T0600Z.NO/
500 PM CDT Fri May 15 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at London Mills.
* From late tonight until Saturday morning.
* At 445 PM Friday the stage was 13.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  around midnight tonight. 
* Impact...At 15 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Spoon River
 London Mills      15  13.9 Fri 5 PM    14.8   10.7    7.8

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

07
2 follow-up statements
456 
WGUS83 KILX 160103
FLSILX

Flood Statement
National Weather Service Lincoln IL
803 PM CDT Fri May 15 2020

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-161200-
/O.CON.KILX.FL.W.0038.200516T0600Z-200516T1200Z/
/LNMI2.1.ER.200516T0600Z.200516T0600Z.200516T0600Z.NO/
803 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Spoon River at London Mills. 
* From late tonight until Saturday morning.
* At 745 PM Friday the stage was 14.3 feet.
* Flood stage is 15 feet.
* Forecast...The river is expected to rise to near flood stage 
  around 1 AM tonight. 
* Impact...At 15 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Spoon River
 London Mills      15  14.3 Fri 8 PM    14.9   10.8    7.9

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

07
895 
WGUS83 KILX 160849
FLSILX


Flood Statement
National Weather Service Lincoln IL
349 AM CDT Sat May 16 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-095-160919-
/O.CAN.KILX.FL.W.0038.000000T0000Z-200516T1200Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
349 AM CDT Sat May 16 2020

The Flood Warning is cancelled for
  The Spoon River at London Mills.
* At  245 AM Saturday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.4 feet. The 
  river will fall to 10.8 feet by Sunday morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun     Mon    Tue

Spoon River
 London Mills      15  13.9 Sat 3 AM    10.8    7.9    6.5


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 15, 2:53 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 15, 2:53 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
253 PM CDT Fri May 15 2020

.SYNOPSIS...
Issued at 250 PM CDT Fri May 15 2020

A cold front will stall out in the Ohio Valley tonight and then
return northward on Saturday ahead of a low pressure system that
will be approaching along the boundary. Rain chances will increase
again on Saturday with widespread rain Saturday Night and Sunday.
High pressure should build into the Midwest late Sunday bringing
dry weather for the first part of the work week.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 250 PM CDT Fri May 15 2020

Clouds have been slow to dissipate across the forecast area this
afternoon in the wake of a surface front now drapped across
southern Illinois. The front at 850-900mb is intersecting a moist
layer and leading to scattered to broken low clouds southeast of
the Illinois River. Although breaks in the cloud cover will
increase this evening, abundant cloud cover should persist
through much of the night southeast of the river which should
decrease chances of fog developing despite abundant low-level
moisture and relatively light winds.

A shortwave crossing the Rockies will interact with moisture over
the plains to force surface cyclogenesis around the middle
Missouri Valley during the day Saturday. The low will drag the
front to our south back into our area and set up a good period of
strong over-running beginning Saturday afternoon and continue
into next week. Instability may be somewhat limited due to the
cloud cover in place but CAPE values of 500-1000 J/kg CAPE with
little or no cap should be sufficient for embedded thunderstorms
Saturday afternoon.

High temperatures on Saturday will depend on how far north the
front gets and whether a location gets into the warm airmass.
There is a significant range in solutions but temperatures near
seasonal normals are expected.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 250 PM CDT Fri May 15 2020

The occasional rain should continue through Saturday Night and
into Sunday. Precipitable water values are forecasted to approach
seasonal record levels over 1.5 inches. Heavy rain will be likely
produce upwards of an inch across portions of central Illinois.

The system should move east of the area late Sunday with cooler
air being ushered into the Midwest for Monday. Temps at 850mb are
expected to drop about 10C between Sunday and Monday mornings with
lingering clouds, Monday should be a cool day with highs
struggling to get above 60F combined with brisk north winds.

Most long-range models have the energy that moves to our east
stalling out over the Appalachians for the first part of next week
as a blocking pattern develops with strong ridging to our west.
The placement of the cut-off low that develops to our east will
have a big bearing on how our week evolves. A slower exit, which
has been the run-to-run trend, would suggest keeping clouds and
cool temps for a few additional days. Either way the ridge is
progged to push slowly east and enable May sunshine to push our
temperatures to around normal by the end of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1235 PM CDT Fri May 15 2020

Surface cold front has settled south of the terminals at midday.
However the front at around 900-850mb stretches right across the
central Illinois terminals keeping conditions mostly IFR or low
MVFR. The cirrus above is also slowing mixing by inhibiting
heating somewhat.

Ceilings will gradually climb through the afternoon with all sites
MVFR by late afternoon and then on to VFR later this evening. KPIA
will likely scatter out this afternoon as it it the furthest site
the surface front.

Clouds will likely begin to increase again on Saturday as
overrunning across the front stalled over the Ohio Valley will
begin to impact the terminals ahead of a surface low moving along
the boundary.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Barker
SHORT TERM...Barker
LONG TERM...Barker
AVIATION...Barker
Hazardous weather outlook, May 15, 3:25 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 PM CDT Fri May 15 2020

ILZ036-040-041-047-049-050-162030-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
325 PM CDT Fri May 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Occasional thunderstorms will occur Saturday into Sunday. Some of
the storms could be strong to severe Saturday afternoon and
evening. Additional rainfall during this extended period is
likely to be around 1 to 1.5 inches. This amount of rain may cause
ponding of water in flood prone areas.

Illinois River levels have stopped falling, and renewed rises are
likely. Other rivers are also likely to be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027>031-037-162030-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
325 PM CDT Fri May 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Occasional thunderstorms will occur Saturday into Sunday. Some of
the storms could be strong to severe Saturday afternoon and
evening. Rainfall during this extended period is likely to be
around 1 inch.

Illinois River levels are expected to rise back above flood stage
at Peoria and Henry in the next few days. Other rivers are also
likely to be impacted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042-043-048-051>053-162030-
Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon-
325 PM CDT Fri May 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Occasional thunderstorms will occur Saturday through Sunday. Some
of the storms could be strong to severe Saturday afternoon and
evening. Rainfall during this extended period is likely to be
around 1 to 1.5 inches. This amount of rain may cause ponding of
water in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061>063-066>068-071>073-162030-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
325 PM CDT Fri May 15 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Occasional thunderstorms will occur Saturday through Sunday. Some
of the storms could be strong to severe Sunday afternoon and
evening. Rainfall during this extended period is likely to be
around 1 to 1.5 inches. This amount of rain may cause ponding of
water in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:54 PM CDTTornado WarningILXMarshall, Woodford51 min
May 14, 10:20 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark55 min
May 14, 10:39 PM CDTSevere Thunderstorm WarningILXKnox, Stark35 min
May 15, 11:26 AM CDTRiver Flood WarningILXMarshall, Putnam22 days

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.